Hey everybody I've been on 10mg of citalopram for a little bit over a year i was prescribed it for constant anxiety or generalized anxiety disorder i havnt taken an ativan in 8 months and everything was going great until these last 4 days it feels like im back at square one. I've been taking .25-.50 klonopin a day to take the edge of before i can see my psychiatrist in a couple weeks and i scheduled an appointment with the cognitive behavioral therapist for next week which I've heard is very helpful i guess im just wondering why did this happen and do you think going from 10mg to 20mg of citalopram would help? And if i do will i have the same awful side affects as before? If anybody could help i would appreciate it i feel like I'm loosing my mind.
Should I increase my citalopram dose or is this a bump in the road?
Question posted by Sousa89 on 18 Oct 2015
Last updated on 19 October 2015
Really sorry the day starts like that it's hard.Very good to keep the mind busy like video game or whatever it takes glad you have the evenings to look forward to Never can tell why that is.But we well take any time we can get!! Yes the Klonopin can help for the high anxiety if nothing else to keep it from getting out of control.If you wake up like that I have found just laying there and breath deep so your tummy comes up slowly and exhale slow too.Because when we are all tensed we tend to go to shallow breathing which is not good for anxiety.Just keep plugging at it things well get better had my share of up's and downs to. Just know there are a lot of people like us that are even worse.But it does help to know there are people out here to help.hoping the rest of your day gets better.
Sousa89; Not trying to be a pest just a bit worried about you HOW IS YOUR DAY GOING and remember take it slow when your home you well push through this take it by the moment, hour to hour you well be feeling much better doing this and when they get things adjusted again. be patient
Sousa89; I am so sorry for your losses sadly we carry this with us for long long time it's very hard I have lost 3 brothers when I was 12 to 28 years old so i know the feeling.By your last post I see a lot of fight in you your going to do just fine.I have learned over the years to go with the flow yes I have set backs but we can be our own worst enemy.Don't beat yourself up.So sweet to have a 5 year old to be around even if for a short time it sure does help.I notice you look at the positive in many things and this is fantastic.You have done well with what your going through.When I have a hard time I well lay down put a plate on my stomach so i can see it and breath deep so the plate goes up in down but you must breath slow in and out not fast.IT is something I learned years ago and it helps to this day.But the fact your able to work and go to store I know how hard that can be.Your doing fantastic and it well be just a matter of time and you well be back to you.
keep thinking positive thinking and you might try that breathing thing I do it slows down my panic and heart beat etc where i really feel better keep the faith whatever it is and think of that little guy with the inocent smile etc whatever it takes my dear This won't take long with the tools in your bag your a fighter. a friend
Thanks for you response delila i know I'll get through this again its just going to take time but do you think taking the klonopin is a bad idea shouldn't i learn to push through this awful anxiety? I just woke up and felt it right away so i just took .50... usually i go as long as i possibly can without it but this morning was rough.
Hi Sousa, i've been reading the thread and just have to say how very sorry i am that you lost your brother and sister recently, that must have been terrible! Sending love and strength...
Regarding your original question, 10mg is the standard dose for GAD, but there is also room for adjustment, and increasing to 20mg may be the answer. I'm glad you are not planning to increase without medical advice. Just a bit of history... when i started taking Citalopram, several years ago now, i was first prescribed 20mg (for depression), after some time i was still feeling very ill, so my doctor increased my dose (to 40mg) and i felt better almost immediately. You won't suffer the same effects as when you first started the medication, as Chuck has said, maybe a week or so of mild side effects, hopefully you will have the same success that i have. I'm glad you are going to start CBT, it will give you valuable life skills to help with your anxiety. I hope you are feeling better soon!
Sousa89; Your dad is right there is no reason to have to feel so bad when you have something there to help.Glad your not going to up the dose yourself.It does get better and it is not uncommon to have to use Klonopin to get by during these tuff patches.You well be fine very soon. Have a good evening and try to relax you have done well with what you have been taking.
I appreciate your response its reassuring i dont plan on upping the dosage on my own but i kind of need to have an idea of what i should do because my doctor is surely going to suggest increasing the dose I'm just very careful with pills I'm still very hesitant about taking the .25-.50mg of klonopin to settle me down until i can see the doctor on the 27th but my father insists its better than feeling sick all the time at least I'll see the cbt the 22nd.
Sousa89; This could very well be just a bump in the road,Very good idea to see the cognitive behavioral therapist I would not increase the citalopram without the Doctors ok Is there a chance you could call the doctor Tomorrow? But in most cases it is really rare to be able to get by with just 10mg for over a year with no problems the normal for adults is 20mg if the doctor does say it's okay you should not get as bad as when we start these medications because your body is somewhat used to it. Now you well notice a bit of difference but nothing like when you first went on it. You should be able to readjust in 7 to 10 days if anything for a short period a few side effect you may feel along with extra drowsiness but it is not bad.
you well be able to adjust.But tell your doctor there is no way you could make your appt if something does not change.Really sorry your having this problem.But sometimes this does happen and a dose change is needed.With these conditions were blessed with it's rare to get off of the medications we just need to find the ones that work and stick with it.But this does not surprise me being your only taking 10mg If we can help feel free to post again We all Understand.Have a good evening
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.